Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: Starting the pill
|justacr0sshair - Tue Jan 27, 2009 1:56 pm||
Would starting the pill a week after you had your period delay your period a week or two for the next month?
|Debbie Miller, RN - Thu Jan 29, 2009 6:17 pm||
Yes, and no. By starting later, you would end later and that should result in a delayed period, assuming you take the full packet of pills. It is also possible to alter your periods when they are not convenient by taking the active pills continuously (without a break or without taking the inert "sugar" pills for a week at the end of the active pills). Some prescriptions are even designed for you to only bleed every three months or not at all, by taking the pill continuously. If this is your desire, you can either get one of these prescriptions or you can take a package of pills as you normally do for three weeks, then rather than skipping a week (or taking inactive "reminder" pills) start the new pack. Once you stop, you will likely have your period at that time.
I hope this answers your questions.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.